SIAM Journal on Control and Optimization, Vol.58, No.4, 2567-2587, 2020
INPUT-TO-STATE STABILITY FOR A CLASS OF ONE-DIMENSIONAL NONLINEAR PARABOLIC PDEs WITH NONLINEAR BOUNDARY CONDITIONS
The aim of this paper is to introduce a weak maximum principle-based approach for studying the input-to-state stability (ISS) with respect to boundary disturbances and states in certain classes for a class of one-dimensional nonlinear parabolic partial differential equations (PDEs) with nonlinear boundary conditions. To tackle the difficulties in ISS analysis due to, in particular, the nonlinear terms on the boundary, we establish first several maximum estimates for the solutions of linear parabolic PDEs with different nonlinear boundary conditions by means of the weak maximum principle. Then, using the technique of splitting and combining maximum estimates for the solutions of linear parabolic PDEs and the Lyapunov method, we establish ISS estimates for nonlinear parabolic PDEs with nonlinear boundary conditions. Two examples of specific parabolic equations with nonlinear boundary conditions are provided to illustrate the developed approach.